1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Injecting - Swollen hand after shooting up

Discussion in 'Heroin' started by turtletime, Dec 29, 2012.

  1. turtletime

    turtletime

    Age:
    25
    Reputation Points:
    0
    Joined:
    Jan 23, 2012
    Messages:
    1
    My friend is pretty new to injecting heroin. Last night was about his fifth time iving himself ad he usually goes for the hand. Last night he was struggling to find a vein and finally drew blood on a vein below his index finger. He did not notice anything out of the usual, he drew blood, banged about 50 units of te solution, and drew back after to make sure he was still in the vein. He put the remaining solution back in his hand and noticed a little swelling afterwards. He felt the itch go up his arm so he does not think he hit an artery, but has been researching artery hits ad other complications that could cause the swelling that is still present after 24 hours. My friend is kind of sketched out and is wondering if any other ivers have ever experienced a swollen site. Thanks
     
  2. mrMarco

    mrMarco Silver Member

    Reputation Points:
    140
    Joined:
    Aug 22, 2011
    Messages:
    91
    I can tell you from experience that you prob hit an artery and if you also injected into this artery that would cause swelling... i would Keep A close eye on it and dont shoot in that area...and If it gets worse then go straight to ER to get some antibiotics.
     
    Last edited by a moderator: Feb 20, 2015
  3. Moving Pictures

    Moving Pictures Titanium Member

    Age:
    28
    Reputation Points:
    4,200
    Joined:
    Feb 4, 2010
    Messages:
    2,992
    ^no, if he hit an artery, it would have been extremely painful. plus there is no artery in the hand, under the middle finger. what happened was you missed the hit. Not all of it but some leaked out, you might have blown the vein.

    is the swelling bad (goose egg?), is it warm to the touch, is it painful? If not, you're probably okay, just an allergic reaction but if you get any of those symptoms, it can be a sign of an abcess and in that case you'll need to go to a hospital.

    For a beginer, the hand is a very bad place to shoot in. The veins are small and delicate. You should try to shoot in the crook of your elbow, those are the easiest to catch. Hand veins are easy to miss or blow out. If you do shoot into them, inject very slowly and pull back on the plunger at least once after you start shooting to make sure you're still in.
     
  4. Fidget247

    Fidget247 Silver Member

    Reputation Points:
    90
    Joined:
    Jul 25, 2014
    Messages:
    134
    The index finger is a particularly sensitive area.
    He may have pushed the gear in too fast as it's a small vein, causing leakage (or missed some). Suggest he avoids going there again. Have had similar injuries that have cleared up with time but if there is not noticeable improvement within a week. Definitely seek medical advice.
     
  5. jjna

    jjna Newbie

    Reputation Points:
    0
    Joined:
    Feb 19, 2015
    Messages:
    4
    absolutely need help I am freaking out.

    It has been a day but I injected one milligramof a suboxone strip into my hand between my ring finger and pinky. Now where I did it it is swelling swelling right up and I am unable to close my fist. Is this something normal or is this something that I really should be concerned about. And if you're going to reply was oh you shouldn't be doing it and blah blah blah blah blah blah I don't want to hear it I just need help and advice on what I should do and if it's a big concern.
     
  6. Neznam

    Neznam Silver Member

    Reputation Points:
    309
    Joined:
    Dec 12, 2009
    Messages:
    575
    Jjna. Does it hurt? From experience this should go away in a day or two. I'd put some ice and keep a close watch incase it continues to swell. Just refrain from shooting in the hand until it goes away.
     
  7. jjna

    jjna Newbie

    Reputation Points:
    0
    Joined:
    Feb 19, 2015
    Messages:
    4
    It doesn't hurt unless I tried to make a fist or try to open my hand like you normally would and the rest of my knuckles I just happen to look are starting to get ready to. I am just barely putting some ice on it. I hope it's okay because I don't want to have to go to the doctors and explain to them what happened you know. What do you think happened it didn't hurt when i push it in or I drew back or injected it nothing it just got like this like hours after
     
  8. Razar

    Razar Silver Member

    Reputation Points:
    80
    Joined:
    Feb 13, 2015
    Messages:
    47
    Gar used to shoot in his hand a lot, because finding veins there is astonishingly easy. However, Gar quickly learned that it's very, VERY easy to miss either partially or entirely, or to otherwise do vein damage this way. Gar knows how pants-pissingly painful it can be to have a shot go wrong when it's in one's hand. So Gar sympathises with jjna and with the OP.

    I agree with the previous posters that you should definitely keep an eye on things to make sure that they don't get any worse, however, I wouldn't worry too much. The pain you're going through is just your body's way of telling you how bad an injecting site your hands are.

    Try alternating hot and cold packs, massage the affected area and around it too. This should help promote blood flow and thus healing. From personal experience, you could have up to two weeks of painful healing to look forward to. But as was previously said, as long as it doesn't get any worse, then don't worry too much about it.

    Peace
     
  9. jjna

    jjna Newbie

    Reputation Points:
    0
    Joined:
    Feb 19, 2015
    Messages:
    4
    Thank you guys a lot. Ill keep u posted :)
     
  10. Smeg

    Smeg Opiates & Opioids Staff Member

    Age:
    55
    Reputation Points:
    3,325
    Joined:
    Oct 26, 2009
    Messages:
    1,776
    Gender:
    Male
    Hello Jina,

    I really have to emphasize that we just can't guarantee your safety through information that is given to us over the internet.

    No accurate diagnosis is possible via this medium. I also feel compelled to point out that you have intravenously injected a medication that is simply not fit for purpose through this method of administration. I say this with respect, and because I care.

    It may be preferable that you do seek some medical attention. The medical profession is bound by confidentiality, and has no right to judge you. Yes, they may advise that the practice is unsafe, but their overriding priority is to diagnose and treat you, whilst being mindful of your safety and dignity.

    I would advise being safe and seeing a doctor.

    All the best from here.
     
  11. Op820

    Op820 Silver Member

    Reputation Points:
    30
    Joined:
    Dec 24, 2015
    Messages:
    77
    I am currently dealing with a similar situation. I shot up almost 40 hours ago and my hand swelled up pretty bad... It is not red but it is a little warm to the touch... It's not in any particular shape it's just kind of the whole top of my hand. It hurts to grip things and when I extend my fingers. I would like to avoid the hospital at all costs. Any at home remedies would be great...
     
  12. speedchick

    speedchick Silver Member

    Reputation Points:
    10
    Joined:
    Apr 10, 2016
    Messages:
    2
    Put some ice on his hand, be sure to sterilize where he shot up!!
    If the swelling doesn't go down you should take them to the ER and get some antibiotics.
    Fucked up track marks can cause ALOT of damage.
    Stay safe and good luck
     
  13. invisible2

    invisible2 Newbie

    Reputation Points:
    0
    Joined:
    Apr 13, 2015
    Messages:
    1
    My friend is also experiencing very similar effects would like to no about end result thanx.
     
Tags: